Leaving Sertraline .. beginning Lexapro

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Oct 2008
Total Posts : 10
   Posted 10/23/2008 8:41 PM (GMT -6)   
Well i have been on Sertraline since May, on 50MG. about a month ago i was advised to increase dosage to 100MG by my doctor. I was sick, and dizzy during this time and advised to take it down to 50MG to ween myself off of it, and start taking lexapro 10MG during this time. I have been on Lexparo 10MG and Sertraline 50MG for one week now. My question is it ok for me to continue to take both of these. Do i have to continue to ween myself off of it, by going to a lwoer dosage in one week, or can i halt at any certain point since i am taking Lexapro. Please recommendations from people that have actually taken both of these at the same time while weening of one.

A side question and i have already read the Lexapro with alcohol post.
When i was on sertraline after takin it for a few weeks i was drinking once a week, and i did feel the effects of alcohol much stronger, but i did not feel sick. Will doing this with lexapro be the same, or is lexapro a different type of drug

Forum Moderator

Date Joined Apr 2007
Total Posts : 32602
   Posted 10/23/2008 11:15 PM (GMT -6)   

Hello there and Welcome to HealingWell,

Your physician should be the one giving you the weaning instructions as any time you change meds the weaning process from one med to starting another are important in how smoothly you make the transition.

I have weaned off one while starting a new one at the same time.

The combination of an SSRI/SSNI and alcohol could possibly increase the chance or severity of side effects such as drowsiness, slow reflexes, or clouded judgment. This can be dangerous when driving a car or operating other machinery.

Also, alcohol may make you feel depressed. In this way, alcohol can interfere with the actions of your SSRI/SSNI to treat depression. Try to avoid or limit your use of alcohol while taking an SSRI/SSNI.

Take care




Kitt, Co-Moderator: Anxiety/Panic & Depression
& GERD  Forums
http://www.healingwell.com/donate *~*
Not a mental health professional of any kind
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~
Clickable Link: Anxiety-Panic Resources

Veteran Member

Date Joined Jul 2006
Total Posts : 2721
   Posted 10/24/2008 12:46 AM (GMT -6)   


Hello, and welcome to HW. I'm not familiar with either of those meds, but as Kitt pointed out these are questions best answered by your doctor. That said, we are here to listen and support you so don't be shy to ask questions. If we can answer them we will! Stay with us,


Co-moderator Anxiety/Panic
Panic Attack Survivor

Veteran Member

Date Joined Oct 2008
Total Posts : 1683
   Posted 10/24/2008 4:46 AM (GMT -6)   

sertraline is zoloft- its the generic version. im on it, been on it for 6 years, 150mgs and it is by far the best out of all the antidepressants ive ever used- in combination with xanax.

i would personally never wean myself off meds, i have really extreme reactions to the most basic side effects and often end up hospitalised, as my physical health is a major problem as well. I use my pyschiatrist in conjuction with my GP who is an excellent doctor.


:-) :-)
'He heals the broken hearted and binds up their wounds.' (Psalm 147:3)
Chronic Fatigue, Fibromyalgia, TMJ disorder, Endometriosis, Polycystic Ovaries, Chronic ear/nose/throat infections, Panic Disorder, Reactive Arthritis, Agoraphobia, Migraines, GERD, Anaemia, Sinusitis, Chronically perforated eardrums, Pinched Nerves, IBS, Tachycardia, Allergies, Insomnia, Trichotilomania, Glandular Fever, Bursitis, Encapsulitis, Seasonal Mood  Disorder, Mild OCD.
Meds: Zoloft 150mg. Xanax 4mg.
Nexium. Celebrex. Mobic. Panadeine Forte. Digesic.
Multiple surgeries- I bear the scars of my poor physical health.
Age:28. First diagnosed at 14.

New Member

Date Joined Oct 2008
Total Posts : 10
   Posted 10/29/2008 9:54 PM (GMT -6)   
thanks for the replies guys.
I just spoke to my phsyc. yesterday and asked him if i could stop taking sertraline. I just dont like the idea of taking 2 different pills at once. He said i can stop it now and just continue with Lexapro. I am on day 2 now without sertraline. Is there any withdrawals i might suffer from this, or should i be ok since i am taking Lexapro right now..

Regular Member

Date Joined Aug 2006
Total Posts : 71
   Posted 10/31/2008 5:38 PM (GMT -6)   
I ve been on Zoloft since 2.5 years, its helped me too much, I ve tried many times to leave it but couldn't get rid off it because of many horrible withdrawal symptoms which is too much worse than the normal anxiety symtoms, Now I ve stopped to take it again since 3 days, but started to take atarax tab to decrease down the stress. its still working with me. :-)

New Member

Date Joined Oct 2008
Total Posts : 10
   Posted 11/2/2008 11:22 AM (GMT -6)   
Well since stopping sertraline im not having side effects during the day, but i am having numerous dreams of randomn things that happen to me during the day, and i keep waking up at night after each of these. Im basically not getting a complete nights sleep, is this something that will better ?
I went to see my psy and told him how my anger seems to be increasing and he told me to increase my lexapro from 10mg to 20mg. I told him i dont like doubling it right away so i will start taking 15MG for a week then up to 20MG.
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, October 22, 2016 1:00 PM (GMT -6)
There are a total of 2,710,180 posts in 298,871 threads.
View Active Threads

Who's Online
This forum has 153414 registered members. Please welcome our newest member, bitarnirsa.
248 Guest(s), 6 Registered Member(s) are currently online.  Details
George_, JayMot, BreRosie, imtostinit, sunnyc, Suzee

Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer